0

Why does reserpine administration causes a decreases in vascular tone and blood pressure?

Why does reserpine administration cause a decreases in vascular tone and blood pressure?

4
1

This is a good question.

The correct verb form is cause. However, changing this to a statement we see:

Reserpine administration causes a decrease in vascular tone and blood pressure.

to which the response may well be your original phrase:

Why does reserpine administration cause a decrease in vascular tone and blood pressure?

In my statement causes is the main verb in the sentence and so is used in the third person singular form. (You can see more at this link).

In the follow up question it's no longer the main verb (does is the main verb) so we use the plain form of the verb.

More information on forms of verbs at this link.

Like I said, good question!

6
  • You need to omit that "a" between "cause" and "decreases".
    – AIQ
    Oct 10 '19 at 17:04
  • @AIQ - thanks for your helpful comment - I have edited the answer. Oct 10 '19 at 17:08
  • I think a "full" answer should explain why it's correct. Which is that the conjugated verb form is does, so the "main" verb associated with that "auxiliary" verb should be in the [unmarked] infinitive form - [to] cause. Oct 10 '19 at 17:08
  • ...my comment coincided with your edit. Cause here is an infinitive, not "third person singular form". Oct 10 '19 at 17:10
  • @FumbleFingers - thanks for your great comments. I stated that 'causes' is third person singular form (i.e.: conjugated) as that term appears on the link that I provided. Oct 10 '19 at 17:13

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.